Jump to content
Important Survey - Please Participate ×

Just beginning


[mi...]

Recommended Posts

Hi.  I've been on lorazepam for 20 years.  I am now very far (in time) from the circumstances that pushed me over the edge, and my doctor suggested that it's time to taper off the drug.  I agreed.  I have tried to go cold turkey twice (against his advice), but the massive headaches were too overwhelming for me to be able to function.  This was years ago.

He told me to take half of my usual dose for the next two months, and we'll go from there.

I'm now a week in, and I keep waiting for the headache.  I feel fine and have had no physical symptoms except occasional shakiness.  I'm feeling optimistic, and have a lot of support from my siblings.  I became a member so I can learn from others who have already done this tapering off, and to encourage others like myself.

 

Link to comment
Share on other sites

Hello middlesis :hug: and Welcome to benzobuddies

 

We are glad you found us.  A 50% reduction is huge, I am glad you feel okay, it can take up to 10 days for symptoms to kick in.  I would suggest you slow it down, the nature of benzodiazepines is they need tapering off slowly and carefully!  The generally accepted taper rate is 5-10%, every 10 to 14 days.  Some are able to taper faster than this and some must go more slowly to help keep their withdrawal symptoms manageable

 

Our members are very caring, and most will be happy to share their withdrawal and recovery experiences.  Withdrawal can be tough,  It can be quite a challenging time, its good that you have support from siblings, family support is so important.

 

Read through the Ashton Manual,  It’s great for understanding the effect benzodiazepines have on our body.  It also provides tapering and withdrawal information.  You will find some great support here on the forum.  Please feel free to browse the boards and post questions to any of the dedicated threads.

 

I'll leave you a few links:

 

The Ashton Manual

 

Withdrawal Support

 

General Taper Plans

 

Benzodiazepine Withdrawal Methods 

 

If you would be so kind please add a signature (history of meds/doses etc) it will help members give you relevant advice.  Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

 

Welcome aboard

Magrita

 

Link to comment
Share on other sites

Hi,

I'm just starting to taper myself. With my doctor (kind of/ Not Really) Support.

For the past 20 years I've been on Klonopin. This was my decision to get off. The amount I'm on is the highest ever and it doesn't help anymore. I know my body is now dependent. So this is my second attempt to get off. I know I have to go slow, as the first time (many years ago) My past shrink got me to .25 mg and she said "You can just stop now". NOPE, not that easy. I had brain shocks, and my body constantly felt like i was nearing a seizure. So reluctantly I went back on klonopin.

But I'm giving it another try. No telling how long it will take me to go from 4mg to 0. But I'm going to do the work! This WILL happen.

I know you can do it. I hope to get the same support and advise your seeking.

We can do it. Hang in there

Link to comment
Share on other sites

×
×
  • Create New...